Georgia, 2014Tornado and Damaging Winds in Georgia, June 8, 2014
June 8, 2014 · NWS FFC · 4 events in 4 counties and zones
A strong shortwave trough moved through the Southeast late on the 7th and early on the 8th, forming a squall line that pushed across central Georgia during the very early morning hours. A weak tornado formed in Troup County, and with a few reports of wind damage, mainly downed trees, as well.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $156,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong shortwave trough moved through the Southeast late on the 7th and early on the 8th, forming a squall line that pushed across central Georgia during the very early morning hours. A weak tornado formed in Troup County, and with a few reports of wind damage, mainly downed trees, as well.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 7, 7:29 PM EST, 5 hours 30 minutes earlier.
Area forecast discussion, Jun 7, 7:29 PM EST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
829 PM EDT SAT JUN 7 2014
.UPDATE...
I HAVE ADJUSTED THE SHORT TERM FORECAST GRIDS TO INCREASE CHANCES FOR
OVERNIGHT CONVECTION. CONVECTION FIRING ACROSS THE MID-SOUTH AND
TENNESSEE VALLEY IN RESPONSE TO A FAIRLY STOUT WAVE SWEEPING ACROSS
THE OHIO VALLEY. HIGH-RESOLUTION MODELS ARE MORE CONSISTENTLY SHOWING
AN ACTIVE LINE OF CONVECTION MOVING INTO THE NORTHWEST LATER THIS
EVENING AND SWEEPING ACROSS NORTH GEORGIA THROUGH THE EARLY MORNING
HOURS. STILL SOME UNCERTAINTY ON HOW WELL IT WILL HOLD TOGETHER INTO
CENTRAL GEORGIA BEFORE SUN-UP. ALTHOUGH OVERNIGHT TIMING WILL LIMIT
THE RISK OF SEVERE THUNDERSTORMS SOME...IT DOES NOT ELIMINATE THE
THREAT COMPLETELY. FREQUENT LIGHTNING AND SOME ISOLATED DAMAGING
WINDS APPEAR TO BE THE MAIN THREAT. AS THIS SYSTEM EXITS EARLY IN THE
MORNING IT SHOULD LEAVE A STABLE COLD POOL IN THE LOWER LEVELS AND I
HAVE PUSHED THE BETTER CHANCES FOR DIURNAL CONVECTION BACK UNTIL
LATER IN THE AFTERNOON SUNDAY WITH A BIT OF A MINIMUM SUNDAY MORNING.
20
&&
.PREV DISCUSSION... /ISSUED 750 PM EDT SAT JUN 7 2014/
SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
WEAK SHORTWAVE RIDGING OVER THE AREA TODAY IS GENERALLY SUPPRESSING
CONVECTIVE ACTIVITY THUS FAR WITH ONLY A FEW THUNDERSTORMS
DEVELOPING IN THE MOUNTAINS WHERE TOPOGRAPHY IS HELPING TO ENHANCE
LIFT. SYSTEM MOVING ACROSS THE CENTRAL PLAINS TODAY WILL PUSH INTO
THE OHIO VALLEY TONIGHT...BUT THE SOUTHERN END WILL PROVIDE ENOUGH
WEAKNESS IN THE UPPER RIDGE TO ALLOW FOR ENHANCED SHOWERS AND
THUNDERSTORMS ESPECIALLY ACROSS NORTH GEORGIA TONIGHT. EXPECT
TYPICAL DIURNALLY-DRIVEN CONVECTION SUNDAY AFTERNOON AS THE WAVE
PUSHES EAST BUT LEAVES WEAK DIFFLUENT FLOW ALOFT INTO THE
EVENING...WHICH MAY ALLOW CONVECTION TO LAST A LITTLE LATER THAN
MIGHT OTHERWISE BE TYPICAL. WITH MODERATE CAPE VALUES...EXPECT A
CONTINUATION OF SCATTERED TO AT TIMES NUMEROUS THUNDERSTORMS...WITH
ISOLATED TO SCATTERED STRONG TO SEVERE. HIGHS TOMORROW SHOULD REMAIN
JUST SLIGHTLY ABOVE SEASONAL NORMALS BUT LOWS TONIGHT AND SUNDAY
NIGHT WILL BE SEVERAL DEGREES ABOVE NORMAL DUE TO HIGHER SURFACE
MOISTURE LEVELS...DEWPOINTS IN THE UPPER 60S TO LOWER 70S.
TDP
LONG TERM /MONDAY THROUGH SATURDAY/...
WEAK FRONTAL BOUNDARY SITUATED ACROSS THE CWFA EARLY MONDAY WILL
BEGIN TO SHIFT NORTHWARD MONDAY NIGHT INTO TUESDAY. THE BOUNDARY
SHOULD PROVIDE SOME FOCUS FOR ANY DIURNAL CONVECTION...SO POPS ARE A
LITTLE BIT HIGHER ALONG THE FRONT AS IT MAKES ITS TREK NORTHWARD
THROUGH TUESDAY NIGHT.
BY MID TO LATE WEEK...A LONGWAVE TROUGH WILL POSITION ITSELF ACROSS
THE EASTERN HALF OF THE COUNTRY. MESOSCALE FEATURES SHOULD PROVIDE
ANY FOCUS FOR CONVECTION AT THE SURFACE...AND THE COOLER
TEMPERATURES ALOFT WILL AID IN THE DEVELOPMENT AND SUSTAINABILITY OF
STORMS. SO...NO CHANGES TO THE CHANCE POPS FOR NOW. THE MID LEVEL
TROUGH WILL ALSO HELP COOL TEMPERATURES OFF A FEW DEGREES.
NLISTEMAA
&&
AVIATION...
00Z UPDATE...
VFR CONDITIONS EXPECTED OUTSIDE OF CONVECTION THROUGH 06Z WITH
SCATTERED MVFR AND LOCAL IFR OR LOWER CONDITIONS BY 08Z THROUGH 14Z.
ISOLATED CONVECTION THROUGH 04Z WITH SCATTERED OR BETTER COVERAGE
ENTERING THE NORTHWEST PORTION OF THE FORECAST AREA AND MOVING
ACROSS FROM NORTHWEST TO SOUTHEAST BETWEEN 04Z AND 12Z. WINDS WILL
BE VARIABLE OVERNIGHT GENERALLY 8KTS OR LESS...BUT STRONGER AND
GUSTY NEAR THUNDERSTORMS. WINDS WILL INCREASE TO 5-10KTS AFTER 14Z
FROM THE SOUTHWEST TO NORTHWEST.
//ATL CONFIDENCE...00Z UPDATE...
MEDIUM.
20
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 69 90 68 90 / 50 50 40 40
ATLANTA 71 88 71 88 / 50 50 40 40
BLAIRSVILLE 65 83 62 83 / 50 50 40 30
CARTERSVILLE 69 89 67 87 / 50 50 40 40
COLUMBUS 72 91 73 92 / 30 50 40 40
GAINESVILLE 69 88 69 86 / 50 50 40 40
MACON 69 91 70 91 / 30 50 40 40
ROME 69 89 67 87 / 50 50 40 40
PEACHTREE CITY 67 90 67 89 / 50 50 40 40
VIDALIA 70 88 73 91 / 30 40 40 40
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...20
LONG TERM....17
AVIATION...20
Hazardous weather outlook, Jun 7, 10:05 PM EST, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1105 PM EDT SAT JUN 7 2014
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-081200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1105 PM EDT SAT JUN 7 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.
.DAY ONE...TONIGHT...
ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE ACROSS NORTHWEST AND WEST
CENTRAL GEORGIA TONIGHT.
A LARGE AREA OF SHOWERS AND THUNDERSTORMS OVER NORTH ALABAMA WILL
MOVE SOUTH SOUTHEAST. SOME OF THESE STORMS WILL MOVE INTO NORTHWEST
AND WESTCENTRAL GEORGIA THROUGH EARLY SUNDAY MORNING. THERE REMAINS
SOME WEAK TO MODERATE INSTABILITY ACROSS THIS AREA AND THIS COULD BE
ENOUGH TO ALLOW A FEW STORMS TO BECOME STRONG WITH WINDS GUSTING TO
NEAR 45 MPH ALONG WITH BRIEF HEAVY RAIN. THE AREA OF CONCERN IS
GENERALLY WEST OF A LINE FROM DALTON...TO PEACHTREE CITY TO AMERICUS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
AN APPROACHING COLD FRONT WILL PRODUCE SCATTERED THUNDERSTORMS ON
SUNDAY. A FEW OF THESE STORMS COULD BE STRONG IN THE AFTERNOON AND
EVENING.
A MOIST AND UNSTABLE AIR MASS WILL SUPPORT ISOLATED TO SCATTERED
AFTERNOON AND EVENING STORMS ON MONDAY AND TUESDAY.
AN APPROACHING UPPER LEVEL LOW PRESSURE TROUGH WILL HELP ENHANCE
THUNDERSTORM DEVELOPMENT ACROSS THE AREA WEDNESDAY THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 7, 10:18 PM EST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1118 PM EDT SAT JUN 7 2014
GAZ001-002-011-019-080415-
1118 PM EDT SAT JUN 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN WALKER...CHATTOOGA...DADE AND FLOYD COUNTIES UNTIL 1215 AM EDT...
AT 1115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 12 MILES SOUTHWEST OF RISING FAWN TO 44
MILES WEST OF CAVE SPRING...MOVING SOUTHEAST AT 30 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WALKER...CHATTOOGA...DADE AND FLOYD COUNTIES BETWEEN 1145 PM
AND 1215 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
RISING FAWN...CEDAR GROVE...CLOUDLAND...MENLO...CENTER POST...
LAFAYETTE...LINWOOD...CHATTOOGAVILLE...LYERLY...BERRYTON...TRION...
HOLLAND...JAMES H. FLOYD STATE PARK...SUMMERVILLE AND CAVE SPRING.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3478 8526 3410 8530 3409 8542 3478 8557
TIME...MOT...LOC 0317Z 297DEG 25KT 3466 8569 3421 8584
3399 8609Special weather statement, Jun 7, 11:07 PM EST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1207 AM EDT SUN JUN 8 2014
GAZ002>005-011-012-019-020-030-041-080445-
1207 AM EDT SUN JUN 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WHITFIELD...
WALKER...POLK...MURRAY...BARTOW...CATOOSA...CHATTOOGA...FLOYD...
GORDON AND HARALSON COUNTIES UNTIL 1245 AM EDT...
AT 1201 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
LINE OF STRONG THUNDERSTORMS FROM COOPER HEIGHTS TO WEST OF
TALLAPOOSA...MOVING EAST AT 40 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS WHITFIELD...
WALKER...POLK...MURRAY...BARTOW...CATOOSA...CHATTOOGA...FLOYD...
GORDON AND HARALSON COUNTIES THROUGH 1245 AM EDT. SOME LOCATIONS IN
THE PATH OF THESE STORMS INCLUDE CEDAR GROVE...ETNA...COOSA...
HOLLAND...CHATTOOGAVILLE...THE JAMES H. FLOYD STATE PARK...LYERLY...
BERRYTON...SUMMERVILLE...MENLO...TRION...CLOUDLAND...CENTER POST...
LAFAYETTE AND LINWOOD. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3463 8554 3473 8546 3482 8545 3491 8473
3409 8487 3408 8493 3396 8497 3395 8505
3372 8505 3365 8533
TIME...MOT...LOC 0406Z 271DEG 34KT 3481 8527 3427 8532
3409 8536 3379 8556 3370 8568 3362 8584Special weather statement, Jun 7, 11:38 PM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1238 AM EDT SUN JUN 8 2014
GAZ002-004-005-007-011>013-019>021-030>032-041>043-080530-
1238 AM EDT SUN JUN 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WHITFIELD...
WALKER...POLK...PICKENS...PAULDING...MURRAY...BARTOW...CARROLL...
CHATTOOGA...CHEROKEE...COBB...DOUGLAS...FLOYD...GILMER...GORDON AND
HARALSON COUNTIES UNTIL 130 AM EDT...
AT 1234 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
LINE OF STRONG THUNDERSTORMS FROM MILL CREEK TO ROME...CEDARTOWN AND
BLACKJACK MOUNTAIN...MOVING EAST AT 35 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS WHITFIELD...
WALKER...POLK...PICKENS...PAULDING...MURRAY...BARTOW...CARROLL...
CHATTOOGA...CHEROKEE...COBB...DOUGLAS...FLOYD...GILMER...GORDON AND
HARALSON COUNTIES THROUGH 130 AM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE CEDARTOWN...ROME...ARMUCHEE...TIDINGS...
TRION...SUBLIGNA...VILLANOW...SUTTLES MILL...NAOMI...LAFAYETTE...
LINWOOD...TALLAPOOSA...FELTON...LINDALE AND EVERETT SPRINGS. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3484 8443 3413 8449 3366 8468 3360 8480
3355 8484 3352 8482 3344 8494 3343 8530
3387 8538 3434 8526 3446 8532 3477 8534
TIME...MOT...LOC 0436Z 284DEG 32KT 3476 8512 3425 8517
3377 8533 3366 8543 3359 8563 3345 8581Special weather statement, Jun 8, 12:22 AM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
122 AM EDT SUN JUN 8 2014
GAZ005>008-012>015-020>022-030>033-042>045-052>055-080615-
122 AM EDT SUN JUN 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN UNION...POLK...
PICKENS...PAULDING...MURRAY...LUMPKIN...BARTOW...CARROLL...
CHEROKEE...COBB...COWETA...DAWSON...DEKALB...DOUGLAS...FANNIN...
FAYETTE...FORSYTH...GILMER...GORDON...HEARD...CLAYTON AND FULTON
COUNTIES UNTIL 215 AM EDT...
AT 115 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE
OF STRONG THUNDERSTORMS FROM THE COHUTTA WILDERNESS TO CARTERSVILLE
AND CARROLLTON...MOVING EAST AT 30 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD-TO-GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS UNION...
POLK...PICKENS...PAULDING...MURRAY...LUMPKIN...BARTOW...CARROLL...
CHEROKEE...COBB...COWETA...DAWSON...DEKALB...DOUGLAS...FANNIN...
FAYETTE...FORSYTH...GILMER...GORDON...HEARD...CLAYTON AND FULTON
COUNTIES THROUGH 215 AM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE ATLANTA...FAYETTEVILLE...NEWNAN...UNION...
ABILENE...BOWDON JUNCTION...JOHN TANNER STATE PARK...BOWDON...
CARROLLTON...MOUNT ZION...VILLA RICA...TEMPLE... DALLAS...NEW
GEORGIA...YORKVILLE...BURNT HICKORY RIDGE...STILESBORO AND
CARTERSVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3482 8382 3420 8402 3415 8409 3405 8410
3396 8428 3388 8423 3366 8428 3359 8424
3343 8431 3336 8450 3322 8464 3322 8495
3312 8524 3365 8534 3372 8505 3395 8505
3396 8497 3407 8493 3481 8484 3500 8444
TIME...MOT...LOC 0519Z 288DEG 28KT 3493 8453 3415 8477
3379 8484 3359 8499 3354 8516 3340 8531
3339 8546 3329 8558Special weather statement, Jun 8, 12:50 AM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
150 AM EDT SUN JUN 8 2014
GAZ066-078-080630-
150 AM EDT SUN JUN 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN TROUP AND HARRIS
COUNTIES UNTIL 230 AM EDT...
AT 145 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE
OF STRONG THUNDERSTORMS FROM NORTHWEST OF WARES CROSSROADS TO WEST
OF LAKE HARDING...MOVING SOUTHEAST AT 40 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD-TO-GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS TROUP AND
HARRIS COUNTIES THROUGH 230 AM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE ABBOTTSFORD...LONG CANE...CANNONVILLE...JONES
CROSSROADS...WARES CROSSROADS...LAKE HARDING...WHITESVILLE-PINE
LAKE...SMITHS CROSSROAD...BAUGHS CROSSROADS...LAGRANGE...GOAT ROCK
LAKE...MOUNTAIN HILL...HILLCREST...MULBERRY GROVE AND HARRISONVILLE.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3316 8513 3319 8510 3317 8508 3321 8498
3321 8486 3288 8486 3286 8482 3259 8481
3258 8490 3261 8491 3261 8509 3264 8511
3268 8510 3313 8524
TIME...MOT...LOC 0549Z 311DEG 34KT 3339 8532 3321 8525
3302 8523 3278 8534 3264 8552 3255 8572Tornado, Troup
- When
- June 8, 12:59 AM EST to 1:03 AM EST
- Where
- Troup County, 1.42 mi ENE of Crowder to 1.47 mi S of Huntington
- Rating
- EF0
- Path length
- 1.8 mi
- Path width
- 280 yd
- Property damage
- $150,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.011, -85.150
A National Weather Service survey team determined that an overnight squall line interacted with an outflow boundary to produce a brief EF-1 tornado just east of West Point Lake in the Heritage Hills subdivision, where a couple of trees were snapped and uprooted at touchdown. The tornado continued to the southeast where additional trees were snapped and uprooted. One tree fell on three cars, crushing them. The tornado continued to the next block where it destroyed a greenhouse. The tornado lifted near Georgia Highway 29. Overall there were 50 large trees downed, several of which were on houses and vehicles. A couple of additional houses had shingle and siding damage as well.|[06/08/14: Tornado #1, County #1-1, EF1, Troup, 2014:009].
Thunderstorm Wind, Crawford
- When
- June 8, 3:05 AM EST
- Where
- Crawford County, Musella
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 32.800, -84.030
The Crawford County 911 Center reported that numerous trees and power lines were blown down.
Thunderstorm Wind, Dooly
- When
- June 8, 3:25 AM EST
- Where
- Dooly County, 0.9 mi SW of Unadilla
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 32.260, -83.740
Dooly County law enforcement officers reported numerous trees and power lines down.
Thunderstorm Wind, Stewart
- When
- June 8, 3:13 PM EST
- Where
- Stewart County, 0.91 mi SW of Florence
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 32.070, -85.040
The Stewart County 911 Center reported that several trees were blown down onto State Highway 39 in western Stewart County.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, June 8 to 11, 20142 deaths · 1 event
- Flash Flooding and Hail in Mississippi, June 8 to 10, 2014$1.8 million · 1.75 in hail · 52 events
- Tornadoes and Flash Flood in Colorado, June 8, 20141 injured · $36,000 · EF2 · 14 events
- Tornadoes and Hail in New Mexico, June 8, 2014$105,000 · EF1 · 22 events
- Tornado and Damaging Winds in West Virginia, June 8, 2014$100,000 · EF1 · 9 events
- Flash Flooding in New York, June 8, 2014$235,000 · 8 events
- Damaging Wind in West Virginia, June 8, 2014$255,000 · 70 kt wind · 1 event
- Hail and Damaging Winds in Florida, June 8, 20142 injured · $20,000 · 1 in hail · 21 events
- Flash Flooding and Hail in Mississippi, June 8 to 9, 20141 injured · $20,000 · 2.5 in hail · 18 events
- Hail and Lightning Strikes in Florida, June 8, 2014$50,000 · 1 in hail · 3 events
- Wildfire in Washington, June 8 to 9, 2014$50,000 · 1 event
- Tornado and Hail in Colorado, June 8, 2014$3,000 · EF1 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 523155, 523156, 523157, 523158.